A depression medication is being recalled due to mislabeling related to the dosage strength posing significant sedation in patients who take the medication.
The U.S. Food and Drug Administration (FDA) announced mirtazapine tablets are being recalled. The declared strength of the drug on the bottles labeled as 7.5 mg may actually contain 15 mg of the drug.
The FDA says taking a higher dose than expected “may increase the risk of sedation, agitation, increased reflexes, tremors, sweating, dilated pupils, gastrointestinal distress, nausea, constipation, and more.” Unexpected levels of sedation can contribute to accidents, in particular they can lead to falls among the elderly and loss of control when driving among adults.
Mirtazapine is used to treat major depressive disorder, click here for the exact lot numbers of the recalled drug.
Patients with medical questions can call the company at 1-866-850-2876 or email firstname.lastname@example.org.